Write a Review
Equate Naproxen Sodium
Jan 18, 2010
by Willow Lesav
a Very Helpful Review
by the Epinions community
Pros:easy to swallow
if it works, it will work quickly
Cons:doesn't always work
The Bottom Line: Naproxen Sodium seems to, generally, work alright for menstrual cramps, so ladies, it might be worth a try for you, too.
I used to take Ibuprofen for menstrual cramps, and after several years, found I could not tolerate even just one pill any longer. So, that's when it was suggested I try Naproxen Sodium instead. I had been told that this medicine was made more for muscle cramps, so therefore it might just work better. I've been using Equate (Walmart's off-brand for Aleve) for several years now.
Recommend this product?
What it is
Equate Naproxen Sodium is just the same as the active ingredient in Aleve, which is 220mg Naproxen Sodium per tablet. This is a NSAID, nonsteroidal anti-inflammatory drug to be used as a pain releiver and fever reducer. Each light blue pill is 1/2" long and 1/4" wide and is an oval shape. It is about 3/8" thick at the thickest point of the caplet. One one side " L368 " is printed, and the other side is blank. The cap is the type where you line up the two triangles, and press up on the flat lid at that point.
Directions for People 12 Years of Age and Older
* Take 1 caplet every 8 to 12 hours while symptoms last.
* For the first doese, you may take 2 caplets within the first hour.
* Do not exceed 2 caplets in any 8 to 12 hour period.
* Do not exceed 3 caplets in a 24-hour period.
* Drink a full glass of water with each dose.
I've reserved my bottle of Equate Naproxed Sodium for menstrual cramps. Mine are pretty unbearable at times, and it is usually a gamble at whether or not this medicine will work. I've found that if taken early on, before the pain gets too intense, they tend to work better than once the pain is in full swing. I try to take the least amount possible, as I've heard this product is hard on the body. Generally, I stick with one pill, but I've sure had my times when two were necessary. I've experienced a couple of times where I would take one of these pills after the pain had started, and it did absolutely nothing. That is frustrating. However, other times it works wonderfully, and those good experiences outnumber the bad. The relief from the pills will usually last many hours, as well. I get headaches with my period sometimes, and Equate Naproxen Sodium will take the headache away pretty quickly.
I always eat something before taking one of these pills. My stomach is sensitive to medicines in general, and I know if I take this on an empty stomach I'll be sorry. I've never had any digestive problems as a result of this medicine, which makes me happy. I try to drink lots of water with them, too. I have noticed that if I haven't had much water while taking them, they will give me a headache, which isn't too nice. Also, taking more than two a day for more than two days will usually lead to a stubborn headache as well.
The other good part about these pills is that they are very easy to swallow. I tend to have issues with swallowing pills, but these don't give me a problem. They are small and glide down the throat easily.
For now, Equate Naproxen Sodium will be my over-the-counter pain reliever of choice for cramps. I have never tried it as a fever reducer, or for any other pain, really. I feel this works best for my cramps out of all of the OTC pain relievers. So, until there is an Equate acetaminophen/hydrocodone on the shelves (that would be Vicodin), I'll stick with this one.
Equate is a Walmart brand, and I paid about $6.00 for the bottle of 100 caplets. This bottle will last me about 18-24 months.
* Each caplet contains 20 mg of sodium.
* For children under the age of 12, ask a doctor.
* There are new warnings on the carton that should be read by consumers.
Write a Review
Share this product review with your friends
Pain Reliever / Fever Reducer (NSAID). Strength to last 12 hours. Easy Open Package NOT child resistant. Capsule-shaped tablets. Compare to Aleve Capl...
Pain Reliever / Fever Reducer (NSAID). Strength to last 12 hours. Capsule-shaped tablets in two 75ct bottles. Compare to Aleve Caplets.
Kirkland Naproxen Sodium 220 mg Non-Prescription Strength, 400 Caplets Best Date 2013/05 Naproxen Sodium 220mg 400 tablets.. Expiration of 10/13 or be...
Naproxen Sodium Aleve Headache Strength to last all day Naproxen Sodium 220 mg ( NSAID ) Pain reliever, Fever reducer.
Aleve 1's 50 packets. Active ingredient (in each caplet) naproxen sodium 220 mg (naproxen 200 mg). Uses temporarily relieves minor aches and pains due...
Aleve Liquid Gels 220mg 220mg Pain Reliever / Fever Reduce 160 Liquid Gels All Day Strong. All Day Long.Uses:temporarily relieves minor aches and pain...
Aleve(r) Naproxen, Tablet, Count 50 x 1, Package Type Box, Size 220mg, Flavor None, Formula Naproxen Sodium, Package Quantity 50
Temporarily relieves minor aches and pains due to: common cold, backache, headache, menstrual cramps, toothache, minor pain of arthritis and/or muscul...
8 to 12 hour dosing Pain reliever and fever reducer Compare to Aleve Caplets
Pain Reliever/Fever Reducer. Strength to last 12 hours. Bonus 30% more. Each tablet contains: sodium 20 mg.